MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBEROPTIC

EDWARDS LIFESCIENCES PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBEROPTIC
Model Number X3820SJD
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the oximetry catheter there was a small amount of blood leakage from around the optical module connector, followed by medication leakage.The catheter was used for an adult patient.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.A supplemental report will be forthcoming when the investigation is completed.A device history record review was unable to be completed as the lot number is unknown.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
One oximetry catheter was returned for evaluation.The customer report of leakage was confirmed.Blood was visible at optical module connector as received.Leakage was detected between distal lumen and optical fiber lumen inside backform.No leakage or occlusion was observed in proximal and medial lumens.A cut down of the backform was performed for further evaluation, and a gap was observed inside the backform that could lead internal leakage.Extension tube was also found knotted at 6.5, 10, 13, 16, and 20 cm from optical module.No other visible damage/inconsistency was observed from the returned catheter.The lot number was not provided thus a device history record was not reviewed.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.As part of the manufacturing process 100% of the units go through a dry leak test.

Brand Name
EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Common Device Name
CATHETER, OXIMETER, FIBEROPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
BD APM
17200 laguna canyon rd
irvine CA 92603
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key23293882
Report Number2015691-2025-08339
Device Sequence Number4824306
Product Code DQE
UDI-Device Identifier00690103197433
UDI-Public00690103197433
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX3820SJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown